MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET TETRA 3.0MM X 8.0CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET TETRA 3.0MM X 8.0CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number TG5413080
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Due to the automated manufacturing execution system (mes) system there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection the delivery wire was kinked at 5.5cm from the detachment zone (dz).The main coil was noted to be extensively stretched.The suture was noted to be fractured.The main coil was fractured.There were no anomalies noted to the distal tip of the introducer sheath.A functional test was unable to be performed due to the condition of the returned device.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported main coil difficulty inserting and coil in catheter friction were not able to be replicated during analysis; however, the analysis results are consistent with the reported event.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.It was reported that the subject coil encountered resistance while transferring the coil from the introducer sheath into the hub of the microcatheter and while advancing the coil within the microcatheter.It was noted that three coils were successfully deployed prior to switching to the subject coil.Additional information provided by the customer indicated that the tapered distal end of the introducer sheath was firmly seated in the hub of the microcatheter (with a slight buckling or reactive force indicating proper positioning), the rotating hemostatic valve (rhv) was adequately tightened while the introducer sheath was in the hub (not over/under-tightened) and was opened enough to allow passage of the device through without damage, excessive force was not applied at any point while advancing the coil within the microcatheter, and the coil was able to move with friction then became stuck.Based on the information provided, the device appeared to have been used as intended.During visual inspection, the coil delivery wire was found to be kinked at 5.5cm from the detachment zone and the main coil was found to be fractured and stretched with suture damage.A functional test was unable to be performed due to the condition of the returned device.The reported events: ¿main coil difficulty inserting¿ and ¿coil in catheter friction¿ were not able to be replicated during analysis, however the analysis results are consistent with the reported event as the damage noted to the coil is indicative of the reported friction.An assignable cause of procedural factors will be assigned to the as reported events: 'main coil difficulty inserting' and 'coil in catheter friction' as well as the as analyzed events: 'coil delivery wire kinked/bent', 'main coil stretched', 'main coil suture damage' and 'main coil broken/fractured during use' since these issues are associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu but due to procedural and/or anatomical factors during use the product performance was limited.
 
Event or Problem Description
The coil (subject device) was returned for analysis and was examined.During device investigation and analysis, it was discovered that the coil (subject device) was fractured.The subject device was replaced, and the procedure was completed successfully.No clinical consequences were reported to the patient due to this event.

Brand Name
TARGET TETRA 3.0MM X 8.0CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key21778839
Report Number3008881809-2025-00189
Device Sequence Number8664428
Product Code HCG
UDI-Device Identifier07613327578669
UDI-Public(01)07613327578669(17)270325(10)24870908
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K242243
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberTG5413080
Device Lot Number24870908
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/17/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/14/2025
Initial Report FDA Received Date04/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR SL-10 MICROCATHETER (STRYKER); SYNCHRO SELECT GUIDEWIRE (STRYKER)
Patient SexUnknown